Hail, Quay
- When
- June 17, 3:25 PM MST
- Where
- Quay County, Logan
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.367, -103.417
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 17, 1:30 PM MST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT THU JUN 17 2004 .DISCUSSION...BROAD RIDGE ALOFT CENTERED OVER THE SE U.S. WILL BUILD W OVER THE AREA THROUGH THE WEEKEND. HOWEVER...AT THE SAME TIME A SURFACE COLD FRONT WILL DROP INTO NE NM LATE FRI AND FRI NIGHT AND PRESS S AND W BY SAT. GENERALLY WEAK W FLOW FOR NEXT WEEK WITH A WEAK DISTURBANCE POSSIBLE AROUND MIDWEEK. LOOKING LIKE ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER THE REMAINDER OF THIS PM THROUGH THE EVENING OVER THE EC AND NE PLAINS. ACTIVITY SHOULD LINGER CLOSE TO MIDNIGHT IN THE FAR NE. CONTINUED DRY IN THE W. GOT A BRIEF E WIND AROUND SUNRISE THIS AM IN ABQ AND COULD SEE THE SAME THING FRI EARLY AM IF SUFFICIENT CONVECTION ACROSS THE E TONIGHT. WILL NOT PUT INTO THE FORECAST AT THIS POINT THOUGH. SOMETHING FOR THE EVENING SHIFT TO CONSIDER. MAY BE A BIT LESS ACTIVE ON FRI WITH HEIGHTS AND THICKNESSES RISING A BIT WITH WARMER MID LEVELS PROVIDING A BETTER CAP. BUT NOT STRONG ENOUGH TO GO WITH A RAIN FREE FORECAST. THUS WILL KEEP SLIGHT CHANCE POPS IN FOR MUCH OF THE EAST. SURFACE FRONT STILL FORECAST TO MOVE S AND W ACROSS THE ERN PLAINS FRI NIGHT AND MAY PUSH INTO THE RIO GRANDE VALLEY BY EARLY SAT AM. WILL PUT E WINDS INTO THIS AREA. UPTICK IN CONVECTION THEN POSSIBLE FOR SAT WITH ADDED LOW LEVEL MOISTURE ACROSS THE E. COULD EVEN BE AN ISOLATED STORM BETWEEN THE DIVIDE AND CNTRL MOUNTAINS BUT WILL HOLD OFF FOR NOW. MODELS CONTINUE TO HINT AT SOME MOISTURE FROM OLD MEXICO PERHAPS MOVING INTO THE STATE ON SUN. THUS COULD BE A FAIRLY ACTIVE WEEKEND. NEXT UPSTREAM DISTURBANCE SCHEDULED FOR MID WEEK. A MOSTLY DRY DAY AHEAD OF THIS FEATURE MON THEN ANOTHER UPSWING FOR TUE AND WED. CHJ/DP && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/091 053/092 053 40000 GALLUP.................... 044/088 042/089 043 40000 GRANTS.................... 042/090 043/088 045 40000 GLENWOOD.................. 044/095 046/095 050 40000 CHAMA..................... 039/080 040/080 040 40111 LOS ALAMOS................ 050/087 048/084 048 40000 RED RIVER................. 038/072 038/070 038 40111 TAOS...................... 045/084 044/081 044 40100 SANTA FE.................. 049/088 051/084 050 40000 SANTA FE AIRPORT.......... 052/090 054/088 052 40000 ESPANOLA.................. 046/093 046/090 046 40000 ALBUQUERQUE HEIGHTS....... 062/094 064/092 065 40000 ALBUQUERQUE VALLEY........ 057/095 057/093 059 40000 ALBUQUERQUE FOOTHILLS..... 061/092 062/089 062 40000 ALBUQUERQUE WEST MESA..... 060/094 064/092 063 40000 SOCORRO................... 053/096 057/096 056 40000 SANDIA PARK/CEDAR CREST... 056/087 057/085 056 40000 MORIARTY/ESTANCIA......... 049/090 047/087 049 40100 CARRIZOZO................. 057/095 059/091 058 40100 RUIDOSO................... 054/088 059/084 058 40111 RATON..................... 048/083 048/080 047 40222 LAS VEGAS................. 050/084 048/081 050 40111 ROY....................... 054/082 052/082 052 40312 CLAYTON................... 058/080 055/080 057 40312 SANTA ROSA................ 060/096 058/090 058 40211 TUCUMCARI................. 064/092 064/090 065 40312 FORT SUMNER............... 064/095 062/092 062 40211 CLOVIS.................... 063/094 063/089 063 40311 PORTALES.................. 063/095 064/090 065 40311 ROSWELL................... 067/100 066/095 066 40211 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40/46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 17 2004 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING OVER NORTHEASTERN NEW MEXICO. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER NORTHEAST NEW MEXICO AND ACROSS PORTIONS OF THE EAST CENTRAL PLAINS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800 PM FOR UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN COLFAX...SAN MIGUEL...GUADALUPE...AND DE BACA COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED OVER COLFAX AND UNION COUNTIES FRIDAY AFTERNOON AND EVENING...AND OVER COLFAX...UNION...MORA... HARDING...SAN MIGUEL...QUAY...AND CURRY COUNTIES SATURDAY AFTERNOON AND EVENING. I
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408133, 5408132, 5408131, 5408130.